Alert archive / Kansas / River Flood Warnings in 2025

River Flood Warning 1, NWS Dodge City, KS

July 25, 2025Pratt County, Kansas

NWS Dodge City, KS issued this river flood warning at Jul 25, 2025, 3:35 AM CDT for Pratt County, Kansas. It took effect at Jul 25, 2025, 7:00 AM CDT. It was in force for 61 min.

The area

The outline as issued.

The facts

Issued
Jul 25, 2025, 3:35 AM CDT (08:35 UTC)
In effect from
Jul 25, 2025, 7:00 AM CDT
Expired
Jul 25, 2025, 8:01 AM CDT
In force
61 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Flood severity
Minor

County Pratt County, KS

The radar

The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Ninnescah River at Pratt (PTTK1).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07144910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

736 
WGUS43 KDDC 250835
FLWDDC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
335 AM CDT Fri Jul 25 2025

...The National Weather Service in Dodge City KS has issued a Flood 
Warning for the following rivers in Kansas...

  South Fork Ninnescah River near Pratt affecting Pratt County.

For the SF Ninnescah River...including Pratt...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 345 PM CDT.

&&

KSC151-252045-
/O.NEW.KDDC.FL.W.0001.250725T1200Z-250726T1200Z/
/PTTK1.1.ER.250725T1200Z.250725T1200Z.250725T1200Z.NO/
335 AM CDT Fri Jul 25 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...South Fork Ninnescah River near Pratt.

* WHEN...From this morning to tomorrow morning.

* IMPACTS...At 9.0 feet, Expect overflow of banks. Stream overflows 
  narrowly on the left bank and more broadly on the right bank. 
  Stream is approximately 260 ft wide at this stage.

* ADDITIONAL DETAILS...
  - At 3:00 AM CDT Friday the stage was 8.2 feet.
  - Bankfull stage is 5.0 feet.
  - Forecast...The river is expected to rise to a crest of 9.0
    feet this morning.
  - Flood stage is 9.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.1 feet on 10/04/2002.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3770 9890 3770 9847 3760 9847 3757 9889


$$

BENNETT
1 follow-up statement
184 
WGUS83 KDDC 251301
FLSDDC

Flood Statement
National Weather Service Dodge City KS
801 AM CDT Fri Jul 25 2025

...The Flood Warning is cancelled for the following rivers in 
Kansas...

  South Fork Ninnescah River near Pratt affecting Pratt County.

KSC151-251415-
/O.CAN.KDDC.FL.W.0001.000000T0000Z-250725T1301Z/
/PTTK1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
801 AM CDT Fri Jul 25 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the South Fork Ninnescah River near Pratt.

* ADDITIONAL DETAILS...
  - At 7:00 AM CDT Friday the stage was 7.6 feet.
  - Bankfull stage is 5.0 feet.
  - Forecast...At 8 AM Friday the Ninnescah River at Pratt was at
    7.6 feet and falling. It is no longer expected to reach minor
    flood stage. As such, the Flood Warning is cancelled.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3770 9890 3770 9847 3760 9847 3757 9889


$$

BENNETT

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Jul 25, 3:01 AM CDT, 34 minutes earlier. Its key messages:

  • Thunderstorms possible today, especially east of a Hays to to Hugoton line. Main hazard will be heavy rainfall which may cause localized flash flooding.
  • Temperatures will be slightly below the seasonal normals for this time of year today. Despite temperatures being slightly below seasonal norms, humidity will cause heat index values to approach 100 degrees in some eastern areas.
  • Very hot weather is predicted for Saturday through Tuesday and possibly into Wednesday.
  • Cooler weather will return late week along with improving chances for thunderstorms.
Area forecast discussion, Jul 25, 3:01 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
301 AM CDT Fri Jul 25 2025

.KEY MESSAGES...

- Thunderstorms possible today, especially east of a Hays to to
  Hugoton line. Main hazard will be heavy rainfall which may
  cause localized flash flooding.

- Temperatures will be slightly below the seasonal normals for
  this time of year today. Despite temperatures being slightly
  below seasonal norms, humidity will cause heat index values to
  approach 100 degrees in some eastern areas.

- Very hot weather is predicted for Saturday through Tuesday and
  possibly into Wednesday.

- Cooler weather will return late week along with improving
  chances for thunderstorms.

&&

.DISCUSSION...
Issued at 242 AM CDT Fri Jul 25 2025

Earlier this morning thunderstorms developed north of a surface
boundary extending from south central Kansas into the Texas
Panhandle. In this area, north of the surface boundary, 850mb
warm air advection and a pool of higher 850-700mb moisture was
present based on 850mb and 700mb 00z Friday analysis. The
northern edge of the convection as of 07z appeared to correlate
well with a 700mb deformation zone that stretched from northeast
Kansas into the Oklahoma Panhandle and extreme northeast New
Mexico. Just southwest of this area of moisture and enhanced
lift was an upper level trough located over northeast New
Mexico, based on the 700 to 400mb Differential Vorticity
Advection from SPC Mesoanalysis.

Over the next 24 hours the short term models were in good
agreement with the New Mexico upper wave slowly moving across
southwest Kansas as enhanced moisture and lift continues across
southwest Kansas. At this time it appears that the area most
favorable for this convection during the day on Friday will be
south of a Hays to Hugoton line where high precipitable water
values suggest the potential for locally heavy rainfall which
may cause flash flooding to occur. Areas where the greater risk
for flash flooding to occur early today will be south of a
Stafford to Kinsley to Ashland line. Isolated gusty winds also
cannot be ruled out but the potential for wind gusts in excess
of 50 mph or small hail is low (<15%), if at all possible.

Todays temperatures will again be slightly below seasonal
normals due to cloud cover and a chance of precipitation during
the day. Even with afternoon temperatures only in the upper 80s
to lower 90s...humidity values ranging from 50 to nearly 60
percent will result in heat index values near 100 degrees in
some eastern locations, primarily east of a Larned to Ashland
line.

Looking ahead to this upcoming weekend, the ensemble remain in
good agreement with hot and dry conditions developing across
southwest Kansas. These hot and dry conditions will continue
through the first half of next week.  This is due to an upper
ridge/high building into the Central Plains. The NBMs 25th to
75th percentile for high temperatures over the weekend and early
next week remains 5 degrees or less, giving us high confidence
in the current high temperature forecast (>80%). Highs this
weekend are expected to climb to around 100 across southwest
Kansas by Sunday, with this heat continuing through the first
half of the work week. Heat index values for multiple days will
range from 100 to 104 which is just below heat advisory
criteria. However, it would not be surprising to see heat index
values across south central Kansas be a couple of degrees
higher given that the NBM has been struggling with dew points
that far out. Have been noticing that the NBM trend with
dewpoints in that area on Sunday and Monday have been inching up
degree or two over the past several model runs. Anyone with
outdoor plans this weekend or early next week should monitor the
forecast closely and be prepared to make adjustments if
necessary, should heat advisories be issued.

During the latter half of the work week, the upper ridge over
the Central United States will retrograde/redevelop across the
Western United States. Concurrently a northern branch upper
level trough will drop southeast from Canada into the Great
Lakes Region. This pattern will allow a cold front to cross the
Central Plains as a cool dome of high pressure exits Central
Canada and moves into the Northern Plains. This will bring an
end to the extended period of hot temperatures, though there is
low confidence (less than 30%) regarding just how much cooler
air will move into southwest Kansas. Conversely, there is
higher confidence (60-70% chance) that thunderstorms will
return to southwest Kansas during the latter half of the work
week, given the developing northwest flow and a surface boundary
in or near the area.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1235 AM CDT Fri Jul 25 2025

Scattered thunderstorms will be possible overnight and through
at least the first half of the day on Friday across southwest
Kansas. The best chances for these thunderstorms will be in the
Dodge City and Liberal areas through 18z Friday. Rainfall may be
heavy at times which may reduce visibilities from time to time
from these storms. Ceilings will also fall to 1000ft AGL or less
between 09z and 15z in the Garden City and Hays areas as
stratus develops early Friday morning. Elsewhere the HREF and
LAMP guidance has ceilings at or above 3000ft AGL. Winds
overnight and Friday will be primarily east northeast at less
than 10 knots.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Burgert
AVIATION...Burgert
Hazardous weather outlook, Jul 25, 3:14 AM CDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
314 AM CDT Fri Jul 25 2025

KSZ030-031-043>046-061>066-074>081-084>090-260815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
314 AM CDT Fri Jul 25 2025 /214 AM MDT Fri Jul 25 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Thunderstorms will be possible today east of a Hays to Hugoton
line. These storms will be capable of producing periods of heavy
rainfall. This heavy rainfall may result in localized flash
flooding in a few areas south and east of the Dodge City area. In
addition to the heavy rainfall....wind gusts of 50 mph or higher
will be possible early this afternoon across south central Kansas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hot and dry conditions can be expected this weekend and early next
week. High around 100 with heat index values from 100 to 104 possible
each afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jul 25, 2:42 AM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
242 AM CDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     Flash Flood      Pratt                   37.65N 98.74W
07/25/2025                   Pratt              KS   Emergency Mngr

            Emergency Manager reported multiple roads in
            Pratt flooded.

&&

RCB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:08 AM CDTAreal Flood AdvisoryDDCEdwards, Pawnee, Stafford4 hr
Jul 25, 2:38 AM CDTFlash Flood WarningDDCPratt7 hr
Jul 25, 3:23 AM CDTFlash Flood WarningDDCClark, Comanche, Kiowa7 hr
Jul 25, 4:55 AM CDTAreal Flood WarningDDCEdwards, Pawnee, Stafford6 hr
Jul 25, 1:35 PM CDTSpecial Weather StatementDDCPawnee, Rush40 min

Nearby

River Flood Warnings in Kansas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.